Texas, 2023

Hail and Damaging Winds in Texas, September 24, 2023

September 24, 2023 · NWS FWD · 52 events in 12 counties and zones

Severe storms developed along a front moving through the region as an upper level disturbance provided the necessary lift. Large hail up to baseball sized was reported along with several instances of wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$507,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe storms developed along a front moving through the region as an upper level disturbance provided the necessary lift. Large hail up to baseball sized was reported along with several instances of wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 24, 1:09 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Sep 24, 1:09 PM CST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
209 PM CDT Sun Sep 24 2023

...New Long Term...

.SHORT TERM... /Issued 115 PM CDT Sun Sep 24 2023/
/This afternoon through Monday/

Confidence still remains high regarding the development of strong
to severe thunderstorms across portions of North and Central Texas
this evening and overnight, but the exact timing and location(s)
of initiation remain somewhat questionable.

Early this afternoon, a weak surface low resides near Lake
Texoma, with a pre-frontal boundary extending into the counties NW
and W of the Metroplex. A somewhat more pronounced front exists
further N into SW OK, but should also push southward this
afternoon. Seeing some increased coverage of agitated Cu and mid-
level cloudiness across much of the area, which coincides well
with the synoptic- scale lift that's occurring in advance of the
mid-level shortwave over western KS and the TX Panhandle. Through
the afternoon hours, this lift will continue to erode the cap in
place across the region. Already seeing mixed layer CAPEs on the
order of 2000-300 J/Kg in areas along/east of I-35 with ample PWs
of 1.5-2".

The windshift line NW of the Metroplex will continue to move
southeastward, and the short-term convective allowing models are
suggesting initiation just N/NE of DFW in the 22-23z timeframe.
This activity will subequently build southwestward along the front
in a narrow line early this evening, with more widespread
shower/thunderstorm development expected across much of eastern
North Texas where the deep layer moisture and instability is
richer. There's a big question how far west/northwest the activity
will fire early this evening. At the moment, believe coverage
will be sparse west of I-35/north of I-20, with much greater
coverage anticipated further east and southeast. Went with good
chance/likely PoPs for much of the Metroplex this evening/tonight,
increasing to likely/categorical in our eastern/southeast
counties after midnight. Most of the rain should vacate the
counties north of I-20 after midnight, though a few showers should
linger overnight.

As has been well-advertised, the main threat with these
thunderstorms will be large hail and potentially damaging winds. A
very small tornado threat will also exist in our northeast
counties, mainly this evening where a bit stronger shear will
exist. Finally, given the potential for training cells within the
high PW environment, a localized flash flood threat will also
exist in our northeast/eastern counties overnight.

Looking ahead to Monday, most areas should start off with
substantial cloudiness, though subsidence on the backside of the
trough should yield clearing conditions during the afternoon.
Cold air advection should be minimal behind the front, and enough
insolation should prevail during the afternoon hours to send
daytime temperatures well up into the 80s, and lower 90s.

Bradshaw

&&

.LONG TERM... /NEW/
/Monday Night and Beyond/

Convection will have pushed off to the south by the start of the
period as the cold front heads for the Coastal Plains. Pleasant
weather can be expected in the wake of the front, with Tuesday
morning temperatures starting off in the 60s. Meanwhile, the upper
low driving the system will move slowly southeast through the
Midwest during the early to midweek period, with a mid level ridge
building over North and Central Texas in its wake. The ridge will
shut off any convection and return the region to above-normal
temperatures by Wednesday, with the hot and dry weather persisting
through the end of the week.

The upper level pattern will amplify next weekend, with the ridge
axis narrowing and stretching north into Ontario while an upper
low deepens over the Desert Southwest. The amplified ridge will
only keep the warm weather going into the weekend. The low will
move very slowly east and likely will not have any direct
influence on the local weather through at least next weekend, with
above normal temperatures expected Wednesday through next Sunday.
The next precipitation chances may have to wait until the middle
of next week depending on the evolution and progression of the
upstream low.

30

&&

.AVIATION... /Issued 115 PM CDT Sun Sep 24 2023/
/18z TAFs/

A weak surface low exists near Lake Texoma at 18z, with a pre-
frontal boundary extending to near Mineral Wells and Brownwood.
The airmass across North Central Texas is quite unstable, and
scattered SHRA/TSRA are expected to initiate just N/NE of D10 along
the southeastward progressing surface boundary in the 22-00z
timeframe. Have included VCTS in the Metroplex area TAFs for the
22-00z period. Believe enough convection will subsequently build
into the greater D10 area to warrant TEMPO TSRA in the 00-03z
period, but confidence in the exact locations of this activity
is still not great as of yet. It's still possible that convective
initiation will actually be delayed just a bit, occurring just to
the SE of DFW, rather than N of the airport.

Believe the bulk of the precipitation in D10 will shift south of
the area by 06z, though scattered showers will linger until
daybreak Monday.

Convection in the 00-03z timeframe will result in variable wind
conditions in the D10 area, but believe the larger-scale pattern
will eventually yield NE-E winds at around 10 knots during the
03-06z period, with these winds persisting through the remainder
of the TAF period.

Ceilings will likely transition from largely VFR (outside
thunderstorms) to MVFR conditions around 10z, with these lower
clouds persisting until at least 16-17z.

Waco will see similar trends to those observed in the D10, but
delayed a few hours. A period of TEMPO TSRA will likely ensue
around 04z and continue through at least 07z, with VCSH
continuing beyond 12z Monday. Winds will transition to a E or SE
direction in the 08-11z time period, and MVFR ceilings will
prevail through the morning hours Monday.

Bradshaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    73  89  70  91  70 /  70  20   0   0   0
Waco                73  88  69  90  67 /  70  30   5   5   0
Paris               69  85  64  86  63 /  70  30  10   0   0
Denton              70  90  64  92  65 /  50  20   0   0   0
McKinney            70  87  65  89  65 /  70  20   5   0   0
Dallas              73  88  69  91  68 /  70  20   5   0   0
Terrell             71  86  66  89  65 /  80  30   5   5   0
Corsicana           73  87  70  90  69 /  80  30  10   5   0
Temple              73  90  69  92  68 /  60  30  10   5   5
Mineral Wells       71  92  65  93  65 /  40  20   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ091>094-100>105-
115>121-129>134-141>146-156>161-174-175.

&&
Hazardous weather outlook, Sep 24, 12:26 PM CST, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
126 PM CDT Sun Sep 24 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
126 PM CDT Sun Sep 24 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Scattered to numerous thunderstorms are expected to develop along
and ahead of a cold front moving southeastward through the region
late this afternoon and tonight. Initial formation will likely occur
just northeast through east of the Metroplex, mainly east of I-35
and north of I-20. These storms will subsequently build southward
through the evening and overnight periods.

Some of these storms could become strong to severe with damaging
winds and hail the main threats. Locally heavy rainfall may lead to
isolated flash flooding, especially over areas that have seen recent
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional thunderstorms are possible across Central Texas during the
morning hours, and a few of these may produce brief strong wind gusts
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 24, 4:27 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
527 PM CDT Sun Sep 24 2023

TXZ144-145-159-242315-
Bosque TX-Hill TX-McLennan TX-
527 PM CDT Sun Sep 24 2023

...A strong thunderstorm will impact portions of northwestern
McLennan, southeastern Bosque and southwestern Hill Counties through
615 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clifton, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waco, Hillsboro, Clifton, Laguna Park, Valley Mills, Lake Whitney,
Aquilla Lake, Lake Whitney State Park, China Spring, Gholson,
Lakewood Harbor, Aquilla, Cayote, Rock Creek, and Womack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Texas.

&&

LAT...LON 3170 9765 3188 9763 3196 9713 3160 9722
TIME...MOT...LOC 2227Z 275DEG 18KT 3179 9756

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hernandez
Special weather statement, Sep 24, 4:47 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
547 PM CDT Sun Sep 24 2023

TXZ118-242330-
Tarrant TX-
547 PM CDT Sun Sep 24 2023

...A strong thunderstorm will impact portions of southeastern Tarrant
County through 630 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Worth, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Mansfield, Euless, Haltom City,
Hurst, Saginaw, Forest Hill, Richland Hills, Kennedale, Everman,
Rendon, North Richland Hills, Edgecliff Village, Pantego, Edgecliff,
Dalworthington Gardens, Lake Arlington, and Joe Pool Lake.

This includes the following highways...
 Interstate 35W between mile markers 43 and 56.
 Interstate 20 between mile markers 432 and 453.
 Interstate 30 between mile markers 11 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.

&&

LAT...LON 3281 9703 3255 9704 3255 9708 3265 9741
      3284 9736
TIME...MOT...LOC 2247Z 282DEG 12KT 3274 9731

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Hernandez
Special weather statement, Sep 24, 4:48 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
548 PM CDT Sun Sep 24 2023

TXZ094-242330-
Fannin TX-
548 PM CDT Sun Sep 24 2023

...A strong thunderstorm will impact portions of southeastern Fannin
County through 630 PM CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonham State Park, or 9 miles southeast of Bonham, moving east at 20
mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Honey Grove, Dodd City, Bonham State Park, Ladonia, Bailey, Pecan
Gap, Windom, Dial, Bug Tussle, Gober, and Cotton Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.

&&

LAT...LON 3341 9586 3340 9590 3337 9617 3354 9620
      3363 9586
TIME...MOT...LOC 2248Z 260DEG 15KT 3347 9609

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Hernandez

The radar

The Ft Hood radar (KGRK), 98 km away, was scanning. The volume nearest the first event began at 23:21 UTC.

Open the radar archive at this moment

Event by event

38 hail, 14 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McLennan

When
September 24, 5:20 PM CST
Where
McLennan County, 3.45 mi S of China Spg
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
31.600, -97.320

Trees were uprooted and snapped in half. Several other trees were downed west of Lake Waco.

Hail, Fannin

When
September 24, 5:28 PM CST
Where
Fannin County, 1.34 mi ENE of Ladonia
Measured
1.25 in hail
Reported by
Public
Coordinates
33.430, -95.950

Reported via mPing.

Hail, Dallas

When
September 24, 5:35 PM CST to 5:39 PM CST
Where
Dallas County, 0.74 mi SSW of Richardson
Measured
1.5 in hail
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
32.940, -96.725

Ping Pong ball sized hail was reported for 4 minutes near the intersection of S. Lois Lane and Spring Valley in Richardson, TX.

Hail, Dallas

When
September 24, 5:36 PM CST
Where
Dallas County, 1.5 mi SSW of Alpha
Measured
1.25 in hail
Reported by
Public
Coordinates
32.910, -96.810

Reported via mPing.

Hail, Dallas

When
September 24, 5:37 PM CST
Where
Dallas County, 0.9 mi NE of Meaders
Measured
1.25 in hail
Reported by
Public
Coordinates
32.890, -96.790

Reported via mPing.

Hail, Dallas

When
September 24, 5:43 PM CST
Where
Dallas County, 0.9 mi SE of Richardson
Measured
2 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
32.940, -96.710

Hail of 1-2 inches was reported near Plano Rd and Belt Line via mPing and trained spotters.

Hail, Dallas

When
September 24, 5:44 PM CST
Where
Dallas County, 2.22 mi NE of Bouchard
Measured
1.25 in hail
Reported by
Public
Coordinates
32.920, -96.740

Reported via mPing.

Thunderstorm Wind, Fannin

When
September 24, 5:45 PM CST
Where
Fannin County, 0.58 mi E of Honey Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.580, -95.910

The metal roof was taken off a city storage barn in Honey Grove.

Hail, Dallas

When
September 24, 5:48 PM CST
Where
Dallas County, 1.5 mi SSE of Richardson
Measured
1.75 in hail
Property damage
$15,000
Reported by
Public
Coordinates
32.930, -96.710

Hail, Dallas

When
September 24, 5:48 PM CST
Where
Dallas County, 1.35 mi WNW of Garland
Measured
1 in hail
Reported by
Public
Coordinates
32.930, -96.650

Reported via mPing.

Hail, Dallas

When
September 24, 5:48 PM CST
Where
Dallas County, 2.22 mi NW of Richardson
Measured
1.5 in hail
Reported by
Public
Coordinates
32.970, -96.750

Reported via mPing.

Thunderstorm Wind, McLennan

When
September 24, 5:48 PM CST
Where
McLennan County, 0.69 mi N of Waco Lake
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
31.610, -97.220

The ASOS at Waco Regional Airport measured a 52 kt wind gust.

Hail, Dallas

When
September 24, 5:50 PM CST to 6:00 PM CST
Where
Dallas County, 1.38 mi N of Garland
Measured
2.25 in hail
Property damage
$150,000
Reported by
Public
Coordinates
32.940, -96.630

Several reports of hail up to 2.5 hail was reported in northern Garland via mPing and the public.

Hail, Dallas

When
September 24, 5:52 PM CST
Where
Dallas County, 2.15 mi NNW of Garland
Measured
1.25 in hail
Reported by
Public
Coordinates
32.950, -96.640

Reported via mPing.

Hail, Dallas

When
September 24, 5:53 PM CST
Where
Dallas County, 2.22 mi NW of Garland
Measured
1.75 in hail
Property damage
$15,000
Reported by
Public
Coordinates
32.940, -96.660

Reported via mPing.

Hail, Dallas

When
September 24, 5:55 PM CST
Where
Dallas County, 1.35 mi ENE of Richardson
Measured
2.25 in hail
Property damage
$100,000
Reported by
Public
Coordinates
32.960, -96.700

Thunderstorm Wind, Hunt

When
September 24, 5:55 PM CST
Where
Hunt County, 0.69 mi S of Commerce
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
33.240, -95.900

Trees and tree limbs down in Commerce. Some stop signs and power lines were also knocked down.

Hail, Dallas

When
September 24, 5:56 PM CST to 5:59 PM CST
Where
Dallas County, 1.5 mi NNE of Garland
Measured
2 in hail
Property damage
$50,000
Reported by
Public
Coordinates
32.940, -96.620

Reports from mPing of 1-2 hail across northern Garland.

Hail, Anderson

When
September 24, 6:17 PM CST
Where
Anderson County, 1.07 mi NE of Palestine Arpt
Measured
2 in hail
Property damage
$1,000
Reported by
Other Federal Agency
Coordinates
31.779, -95.715

Hail up to 2 inches was reported near the Columbia Scientific Balloon Facility.

Hail, Bell

When
September 24, 6:21 PM CST
Where
Bell County, 1.5 mi NNE of Pendleton
Measured
1 in hail
Reported by
Public
Coordinates
31.220, -97.340

Reported via mPing.

Thunderstorm Wind, Anderson

When
September 24, 6:25 PM CST
Where
Anderson County, 3.63 mi SE of Palestine Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.730, -95.690

The roof of a barn was damaged.

Thunderstorm Wind, Ellis

When
September 24, 6:28 PM CST
Where
Ellis County, 1.36 mi WNW of Waxahachie
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.410, -96.870

Large tree limbs down reported via mPing.

Hail, Ellis

When
September 24, 6:29 PM CST
Where
Ellis County, 0.9 mi NE of Sardis
Measured
1 in hail
Reported by
Public
Coordinates
32.440, -96.890

Reported via mPing.

Hail, Ellis

When
September 24, 6:31 PM CST
Where
Ellis County, 1.36 mi WNW of Waxahachie
Measured
1 in hail
Reported by
Public
Coordinates
32.410, -96.870

Reported via mPing.

Hail, Lamar

When
September 24, 6:35 PM CST
Where
Lamar County, 1.5 mi SSE of Tigertown
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.700, -95.790

Hail, Ellis

When
September 24, 6:38 PM CST
Where
Ellis County, 1.81 mi NE of Waxahachie
Measured
1.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
32.420, -96.830

Hail, Ellis

When
September 24, 6:45 PM CST
Where
Ellis County, 2.23 mi SE of Waxahachie
Measured
1 in hail
Reported by
Public
Coordinates
32.380, -96.820

Thunderstorm Wind, Rains

When
September 24, 7:00 PM CST
Where
Rains County, 3.11 mi NE of Point
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
32.950, -95.840

Trees and tree limbs were down on FM 514 and needed to be cleared off the roadway.

Hail, Ellis

When
September 24, 7:00 PM CST
Where
Ellis County, Avalon
Measured
2 in hail
Property damage
$7,000
Reported by
Public
Coordinates
32.200, -96.780

Two inch or slightly larger hail reported in Avalon.

Thunderstorm Wind, Ellis

When
September 24, 7:00 PM CST
Where
Ellis County, Avalon
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.200, -96.780

Scattered wind damage to mostly wood and metal structures was observed in Avalon, including carports and older barns.

Hail, Ellis

When
September 24, 7:05 PM CST
Where
Ellis County, 2.23 mi NE of Lone Cedar
Measured
1.75 in hail
Property damage
$2,000
Reported by
Public
Coordinates
32.170, -96.740

Thunderstorm Wind, Rains

When
September 24, 7:15 PM CST to 7:25 PM CST
Where
Rains County, 1.35 mi WNW of Emory
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
32.880, -95.770

Emory Fire Station reported flagpoles bowing over in thunderstorm winds, small limbs blowing across parking lot, and the bay doors of the fire station bowing in. An mPing report also reported more notable tree damage in Emory.

Thunderstorm Wind, Bell

When
September 24, 7:15 PM CST
Where
Bell County, 0.41 mi SSE of Zabcikville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
31.045, -97.166

Metal roof damaged in Zabcikville, TX.

Thunderstorm Wind, Bell

When
September 24, 7:20 PM CST
Where
Bell County, 2.96 mi W of Leedale
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
30.980, -97.250

Outdoor shed was completely taken away. 5th wheel camper was lifted and thrown onto garage. Second 5th wheel camper was moved with damage.

Thunderstorm Wind, Bell

When
September 24, 7:20 PM CST
Where
Bell County, 0.65 mi NE of Ratison
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
31.087, -97.213

The metal roof of a restaurant in the Ratibor area was peeled off.

Hail, Tarrant

When
September 24, 7:22 PM CST
Where
Tarrant County, 3.56 mi E of Arlington
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
32.720, -97.060

Thunderstorm Wind, Rains

When
September 24, 7:25 PM CST
Where
Rains County, 1.87 mi WNW of Emory
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.880, -95.780

Power lines were knocked down and major tree damage was reported on the NW side of Emory, TX on HWY 69.

Hail, Navarro

When
September 24, 7:27 PM CST
Where
Navarro County, Blooming Grove
Measured
1.75 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.100, -96.720

Hail, Navarro

When
September 24, 7:30 PM CST
Where
Navarro County, 0.91 mi SE of Blooming Grove
Measured
2.75 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.090, -96.710

Thunderstorm Wind, Bell

When
September 24, 7:34 PM CST
Where
Bell County, Rogers
Measured
56 kt (64 mph) measured gust
Reported by
AWSS
Coordinates
30.930, -97.230

Report by Texas Water Development Board automated site in Rogers.

Hail, Dallas

When
September 24, 7:45 PM CST
Where
Dallas County, 2.23 mi SE of Florence Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.650, -96.970

Hail, Navarro

When
September 24, 7:53 PM CST
Where
Navarro County, 1.36 mi WNW of Silver City
Measured
1 in hail
Reported by
Public
Coordinates
31.980, -96.650

Reported via mPing.

Hail, Ellis

When
September 24, 8:09 PM CST to 8:13 PM CST
Where
Ellis County, 2.71 mi WNW of Service
Measured
1.75 in hail
Property damage
$6,000
Reported by
Amateur Radio
Coordinates
32.470, -96.890

Golf ball sized hail fell for several minutes.

Hail, Ellis

When
September 24, 8:11 PM CST
Where
Ellis County, 2.38 mi SSW of Ovilla
Measured
1 in hail
Reported by
Public
Coordinates
32.500, -96.900

Reported via mPing.

Hail, Ellis

When
September 24, 8:12 PM CST
Where
Ellis County, 1.88 mi ESE of Ovilla
Measured
1 in hail
Reported by
Public
Coordinates
32.520, -96.850

Reported via mPing.

Hail, Ellis

When
September 24, 8:13 PM CST
Where
Ellis County, 3.27 mi SSW of Ovilla
Measured
1 in hail
Reported by
Public
Coordinates
32.490, -96.910

Reported via mPing.

Hail, Ellis

When
September 24, 8:26 PM CST
Where
Ellis County, 1.5 mi SSW of Red Oak
Measured
2.25 in hail
Property damage
$30,000
Reported by
Amateur Radio
Coordinates
32.500, -96.810

Hail, Ellis

When
September 24, 8:29 PM CST
Where
Ellis County, 3.27 mi SSW of Rockett
Measured
1 in hail
Reported by
Public
Coordinates
32.430, -96.780

Reported via mPing.

Hail, Ellis

When
September 24, 8:40 PM CST
Where
Ellis County, 2.23 mi SE of Waxahachie
Measured
1 in hail
Reported by
Public
Coordinates
32.380, -96.820

Hail, Ellis

When
September 24, 8:42 PM CST
Where
Ellis County, 1.5 mi SSE of Waxahachie
Measured
1.25 in hail
Reported by
Public
Coordinates
32.380, -96.840

Reported via mPing.

Hail, Henderson

When
September 24, 9:39 PM CST
Where
Henderson County, 1.17 mi W of Paynor
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.080, -95.620

Quarter sized hail in Poyner.

Hail, McLennan

When
September 24, 9:55 PM CST
Where
McLennan County, 0.59 mi E of Lorena
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
31.380, -97.210

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, September 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1142374, 1142375, 1142380, 1142376, 1142377, 1142595, 1142381, 1142383, 1142392, 1142393, 1142395, 1142397, 1142399, 1142590, 1142400, 1142401, 1142588, 1142589, 1142596, 1142597, 1142598, 1142602, 1142603, 1142604, 1142600, 1142606, 1142607, 1142609, 1142637, 1142666, 1142608, 1142610, 1142622, 1142623, 1142626, 1142627, 1142611, 1142628, 1142629, 1142624, and more.